Alert archive / Pennsylvania / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 22, 2013, 5:47 AM EDT for Monroe County, Pennsylvania. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2013, 5:47 AM EDT (09:47 UTC)
- Expired
- Aug 22, 2013, 7:15 AM EDT
- In force
- 88 min
- Issued by
- NWS Philadelphia/Mount Holly
County Monroe County, PA
The radar
The Binghamton radar (KBGM), 127 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833
WWUS81 KPHI 220947
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
547 AM EDT THU AUG 22 2013
NJZ001-PAZ054-055-221115-
CARBON PA-MONROE PA-SUSSEX NJ-
547 AM EDT THU AUG 22 2013
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHEASTERN
CARBON...NORTHERN MONROE AND NORTHWESTERN SUSSEX COUNTIES...
AT 541 AM EDT...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WAS
LOCATED FROM BLOOMING GROVE TO GOULSBORO STATE PARK TO LAKE
HARMONY...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. LOCALLY HOURLY RAINFALL AMOUNTS MIGHT REACH AROUND HALF
AN INCH.
THESE STORMS WILL BE NEAR LAKE HARMONY AROUND 600 AM...TOBYHANNA
AROUND 615 AM...POCONO PINES AROUND 630 AM...SKYTOP AROUND 645
AM...TANNERSVILLE AROUND 700 AM AND ALPINE MOUNTAIN AROUND 715 AM.
THIS LINE MIGHT CLIP NORTHWEST SUSSEX COUNTY NEW JERSEY AFTER 7 AM.
LAT...LON 4124 7512 4116 7515 4114 7508 4109 7503
4104 7521 4100 7575 4102 7574 4105 7578
4106 7578 4114 7568 4113 7564 4122 7556
4124 7545 4126 7513
$$
TFGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 22, 3:49 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 22, 3:49 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 349 AM EDT THU AUG 22 2013 .SYNOPSIS... A COLD FRONT IN THE SAINT LAWRENCE RIVER VALLEY WILL MOVE SOUTHEAST TODAY AND CROSS THE AREA DURING THE FIRST HALF OF THE DAY ON FRIDAY. A LARGE AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTHWEST AND SLIDE OVER OUR AREA ON THE WEEKEND BEFORE MOVING TO OUR SOUTH ON MONDAY. A WEAKENING COLD FRONT OR TROF SHOULD MOVE THROUGH THE MIDDLE ATLANTIC STATES AROUND WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE HIGH HAS SETTLED TO THE SOUTH AND EAST OF THE REGION AND A RETURN FLOW CONTINUES ACROSS OUR AREA. A COLD FRONT LOCATED OVER THE UPPER MICHIGAN PENINSULA WILL GRADUALLY PUSH TO THE SOUTH AND EAST TOWARD OUR AREA TODAY. A MID LEVEL TROUGH WILL ROTATE THROUGH THE REGION TODAY AS WELL. THIS TROUGH WILL HELP TO BRING THE COLD FRONT TO OUR REGION. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A SHORTWAVE CONTINUE TO MOVE THROUGH DELAWARE AND INTO SOUTH JERSEY EARLY THIS MORNING. THESE WILL CONTINUE TO MOVE TO THE EAST NORTHEAST THROUGH THE MORNING HOURS. ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING NORTHEASTWARD THROUGH EASTERN PENNSYLVANIA. WITH INCREASING LOW LEVEL MOISTURE IN THE SOUTHERLY FLOW, SURFACE HEATING IN SPITE OF THE INCREASED CLOUDINESS AND SURFACE INSTABILITY, SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO POP-UP THROUGH THIS MORNING AND INTO THIS AFTERNOON IN ADVANCE OF THE APPROACHING COLD FRONT. FOR HIGH TEMPERATURES, WE WENT WITH A BLEND OF THE GFS/NAM MOS AND ADJUSTED THEM BASED ON CURRENT TRENDS AND OBSERVATIONS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... THE COLD FRONT WILL MOVE INTO PENNSYLVANIA THIS EVENING AND THEN INTO OUR AREA BY LATE TONIGHT. THE FRONT WILL BE SLOW MOVING AND IS NOT EXPECTED TO MOVE OFFSHORE UNTIL FRIDAY MORNING. IN ADVANCE OF THE FRONT, WE WILL HAVE ONGOING SCATTERED SHOWERS AND THUNDERSTORMS. THIS ACTIVITY WILL DIMINISH IN COVERAGE FROM WEST TO EAST AS THE FRONT MOVES THROUGH. LOW TEMPERATURES WERE A BLEND OF THE GFS/NAM MOS. CLOUDS WILL BE AROUND ALL NIGHT AND WILL KEEP THE TEMPERATURES WARMER THAN NORMAL FOR LATE AUGUST. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... THE GFS INITIALIZATION LOOKED BETTER THAN THE WRF-NMMB AT 500MB AND 850MB. THE LATTER LOOKED BETTER OVER THE LOCAL AREA AT 925MB, BUT UPWIND THE GFS LOOKED BETTER. THE GFS WAS PART OF WPC'S PREFERENCE AND THUS WAS GIVEN MORE WEIGHT THAN AVERAGE THROUGH THE LONG TERM. THAT BEING SAID, THE MODEL SPREAD TOWARD THE END OF THE LONG TERM REMAINS PRETTY LARGE AND WE WENT MORE ALONG THE LINES OF PRESERVING CONTINUITY UNTIL A MORE CONVERGENT SOLUTION EVOLVES. FOR THE START OF THE LONG TERM FRIDAY ITS A RACE BETWEEN TOO MUCH DRY AIR MAKING IT IMPOSSIBLE FOR CONVECTION AND ANY RESIDUAL LIFT FROM THE SAGGING SOUTHWARD FRONT. THE GFS WAS SLIGHTLY SLOWER THAN ITS PRECEDING SOUNDING RUN. BUT ALL OF THE FORECAST SOUNDINGS ARE EITHER CAPPED OR WAY TOO DRY TO SUPPORT CONVECTION NORTH. WE DID SHAVE BACK THE MENTION OF PCPN IN OUR CWA AND POPS ARE PRETTY CLOSE TO SPC'S SWODY2 GENERAL THUNDER. DID NOT WANT TO REMOVE POPS COMPLETELY AS SREF FCST CAPE AS WELL AS GFS FCST MLYR CAPE STILL WOULD SUPPORT A CHANCE SOUTH. GIVEN THAT THERE IS WEST OR NORTHWEST FLOW AND A FCST DECREASE OF THETA E WE KEPT POPS PRETTY LOW. THE POSITIONING OF THE JET LOOKS GOOD, BUT ONE STILL NEEDS MOISTURE TO BE LIFTED WHICH MAY BE THE ONE BIG MISSING INGREDIENT. THE KATABATIC FLOW SHOULD HELP MAXIMIZE MAX TEMP POTENTIAL AND WE WENT TOWARD THE WARMER NAM MOS. WE SUPPOSE IF THE JET DEVELOPS MORE CIRRUS THAN ANTICIPATED WE MIGHT BE TOO EXUBERANT WITH THE MAX TEMPS. A CLEAR NIGHT IS EXPECTED ON FRIDAY NIGHT. THERE SHOULD BE TOO MUCH OF AN INITIAL GRADIENT FOR AN IDEAL RADIATIONAL COOLING NIGHT. THE TRAJECTORY AROUND THE SURFACE HIGH ALSO CASTS SOME DOUBT FOR THE EASTERN PART OF OUR CWA. THUS WE WERE MORE BULLISH ABOUT MINIMUM TEMPS NORTHWEST OF I95 THAN SOUTHEAST. WE ARE SLIGHTLY LESS CONFIDENT ABOUT THE AMOUNT OF SUNSHINE ON SATURDAY VS SUNDAY AS THE FLOW AROUND THE SURFACE HIGH IS STRONGER ONSHORE SATURDAY THAN SUNDAY WHEN IT BECOMES VERY LIGHT. RIGHT NOW THE GFS FCST MOISTURE IS EXTREMELY LOW EVEN WITH THE OCEANIC TRAJECTORY. THE COUPLE OF HUNDREDTHS THE MODEL MANUFACTURES SEEMS TIED TO DEW POINTS WHICH SHOULD VERIFY TOO HIGH. EITHER WAY TEMPERATURES SHOULD AVERAGE AT OR LOWER THAN NORMAL WITH LOW HUMIDITY LEVELS BOTH DAYS. THE SUNDAY MORNING MINS FOLLOW THE MORE TRADITIONAL RADIATIONAL COOLING PATTERN IN NON URBAN AREAS WITH MINS IN INTERIOR DELMARVA LOWER THAN PHL AND THE PINE BARRENS COMPARABLE TO OUTLYING AREAS NW OF I95. THEN WE WILL START THE AIR MASS MODIFICATION PROCESS ON MONDAY. THE 00Z MODEL SUITE WAS SLOWER IN BRINGING BACK SUFFICIENT MOISTURE FOR PCPN, SO WE REMOVED OUR LOW CHANCES FOR MONDAY. THEN THE REST OF THE LONG TERM WE KEPT CLOSE TO CONTINUITY. THE MODELING TREND HAS BEEN LEANING AWAY FROM THE HEAT RIDGE MAKING IT OUT OF THE CENTRAL MISSISSIPPI AND LOWER OHIO VALLEYS. THIS WOULD LEAVE OUR CWA IN THE RING OF FIRE AROUND THIS SYSTEM WITH FRONTAL BOUNDARIES TRYING TO WORK THEIR WAY THROUGH OUR CWA. WHILE WE SHOULD GET WARMER AND MORE HUMID, THE CURRENT MODELING TREND MIGHT PREVENT MOST OF US FROM REACHING 90F AND REMAINING IN THAT RING WILL GIVE US SHOWER AND THUNDERSTORM CHANCES BOTH TUESDAY AND WEDNESDAY. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THIS MORNING...VFR CONDITIONS PREVAIL ACROSS THE TERMINALS EARLY THIS MORNING. WITH PLENTY OF LOW LEVEL MOISTURE IN PLACE, AND INCREASING, WE WILL SEE SOME FOG DEVELOP ACROSS THE REGION. CONDITIONS WILL DROP TO MVFR FOR A PERIOD OF TIME THIS MORNING AND THEN START TO DISSIPATE AS THE SUN COMES UP, ALLOWING FOR THE WINDS TO START MIXING TO THE SURFACE. SOME SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH THE DELMARVA AND WILL MOVE OVER KMIV AND KACY EARLY THIS MORNING. WE HAVE ADDED A TEMPO GROUP FOR SOME SHOWERS MOVING THROUGH THIS MORNING. MORE SHOWERS ARE STARTING TO DEVELOP ACROSS EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY. THESE POP-UP SHOWERS WILL MOVE TO THE NORTHEAST. FOR THE MOST PART, THESE SHOWERS WILL KEEP CONDITIONS IN THE VFR RANGE, WITH BASES DROPPING TO AROUND 3500-5000 FEET. BASES MAY BRIEFLY DROP TO AROUND 1500 FEET IN SHOWERS BUT WILL LIFT AS THE SHOWERS PASS BY. ISOLATED TO SCATTERED THUNDERSTORMS CANNOT BE RULED OUT BUT CONFIDENCE IS LOW IN REGARDS TO TIMING AND LOCATION THIS MORNING. WE WILL MONITOR AND AMEND THE TAFS AS NEEDED. FOR NOW, WE CONTINUE TO MENTION VCSH. REST OF TODAY...VFR CONDITIONS WILL MAINLY BE EXPECTED ACROSS THE TERMINALS. A COLD FRONT WILL GRADUALLY APPROACH FROM THE WEST AND SOME SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP IN ADVANCE OF THE FRONT, MAINLY THIS AFTERNOON AND EVENING. CONFIDENCE REMAINS LOW ON TIMING AND LOCATION OF THUNDERSTORMS AND WE CONTINUE THE VCSH THROUGH THIS AFTERNOON. WINDS WILL PICK UP OUT OF THE SOUTHWEST THIS MORNING WITH SPEEDS GENERALLY NEAR 10 KNOTS AT THE TERMINALS. OUTLOOK... FRIDAY...MVFR CONDITIONS POSSIBLE EARLY ALL AREAS AMD LOCALLY SOUTHEAST IN ANY LEFTOVER SHOWERS OR THUNDERSTORMS. FRIDAY NIGHT THROUGH MONDAY...PREDOMINATELY VFR CONDITIONS. SOME MORNING FOG POSSIBLE SUNDAY AND MONDAY AT MORE RURAL AIRPORTS. MORNING VISIBLE SATELLITE PHOTOS WILL LIKELY SHOW FOG WITHIN SOME OF THE LARGER RIVER VALLEYS. && .MARINE... SUB-ADVISORY CONDITIONS WILL CONTINUE ACROSS THE AREA WATERS. THE HIGH HAS SETTLED TO THE SOUTHEAST OF THE REGION AND THE AREA WATERS REMAIN FAIRLY CALM. SEAS ARE AROUND 2 FEET ON THE OCEAN AND 1 TO 2 FEET IN THE DELAWARE BAY. WINDS WILL BE OUT OF A SOUTHERLY DIRECTION WITH SPEEDS AROUND 10 KNOTS. WINDS WILL START TO TURN MORE TO THE WEST...THEN NORTHWEST AS A COLD FRONT APPROACHES AND THEN CROSSES THE WATERS LATE TONIGHT INTO FRIDAY MORNING. SHOWERS AND THUNDERSTORMS WILL BE AROUND THE REGION THROUGH THE DAY WHICH MAY CAUSE LOCALLY HIGHER SEAS AND WIND GUSTS. OUTLOOK... SUB SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE OUTLOOK PERIOD. THE LOWEST CONFIDENCE ABOUT THIS OUTLOOK IS ON CALENDAR DAY SATURDAY AS THERE SHOULD BE AN ONSHORE FLOW BEFORE THE HIGH PRESSURE SYSTEM BUILDS IN DEEPER INTO OUR MARINE AREA. BOTH WINDS AND SEAS MIGHT COME CLOSE TO ADVISORY CRITERIA SATURDAY ON THE OCEAN. AFTER THAT AS THE HIGH PRESSURE SYSTEM SETTLES SOUTHWARD ON SUNDAY INTO MONDAY, THERE IS GREATER CONFIDENCE ABOUT REMAINING BELOW SMALL CRAFT ADVISORY CONDITIONS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GIGI/NIERENBERG NEAR TERM...MEOLA SHORT TERM...MEOLA LONG TERM...GIGI AVIATION...GIGI/NIERENBERG/MEOLA MARINE...GIGI/MEOLA
Hazardous weather outlook, Aug 22, 3:50 AM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 AM EDT THU AUG 22 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-230800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 350 AM EDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-230800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 350 AM EDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 22, 12:05 AM EDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1205 AM EDT THU AUG 22 2013
DEZ003-004-MDZ019-020-220600-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-TALBOT MD-
1205 AM EDT THU AUG 22 2013
...SHOWERS AND WIDELY SCATTERED THUNDERSTORMS WILL AFFECT
SOUTHEASTERN TALBOT...SOUTHERN CAROLINE AND SUSSEX COUNTIES...
AN AREA OF SHOWERS AND THUNDERSTORMS WILL BE MOVING INTO
PORTIONS OF CAROLINE...SUSSEX AND TALBOT COUNTIES OVERNIGHT. THE
PRECIPITATION WAS GENERALLY MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS.
CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY
RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.
LAT...LON 3845 7567 3846 7570 3863 7571 3868 7576
3869 7589 3866 7595 3857 7602 3859 7612
3864 7618 3866 7617 3867 7621 3867 7620
3884 7572 3884 7556 3895 7540 3895 7533
3881 7518 3880 7508 3846 7504
TFGSpecial weather statement, Aug 22, 1:22 AM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
122 AM EDT THU AUG 22 2013
DEZ003-004-220715-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
122 AM EDT THU AUG 22 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUSSEX COUNTY...
AT 115 AM EDT...A STRONG THUNDERSTORM WAS NEAR HEBRON...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS TO AROUND 35 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY
RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES
ON SMALL STREAMS AND CREEKS AND CAUSE PONDING OF WATER IN FIELDS.
THIS STORM WILL BE NEAR DELMAR...AND BETHEL AROUND 130 AM...LAUREL
AROUND 145 AM...SYCAMORE...SYCAMORE...GUMBORO...AND GUMBORO AROUND
200 AM...GEORGETOWN AROUND 215 AM...MILLSBORO AND DAGSBORO AROUND 230
AM.
LAT...LON 3845 7567 3846 7570 3857 7571 3881 7517
3879 7515 3879 7511 3881 7510 3880 7508
3860 7504 3859 7505 3851 7504 3845 7505
3845 7552
TFGSpecial weather statement, Aug 22, 5:47 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
547 AM EDT THU AUG 22 2013
NJZ001-PAZ054-055-221115-
CARBON PA-MONROE PA-SUSSEX NJ-
547 AM EDT THU AUG 22 2013
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHEASTERN
CARBON...NORTHERN MONROE AND NORTHWESTERN SUSSEX COUNTIES...
AT 541 AM EDT...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WAS
LOCATED FROM BLOOMING GROVE TO GOULSBORO STATE PARK TO LAKE
HARMONY...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. LOCALLY HOURLY RAINFALL AMOUNTS MIGHT REACH AROUND HALF
AN INCH.
THESE STORMS WILL BE NEAR LAKE HARMONY AROUND 600 AM...TOBYHANNA
AROUND 615 AM...POCONO PINES AROUND 630 AM...SKYTOP AROUND 645
AM...TANNERSVILLE AROUND 700 AM AND ALPINE MOUNTAIN AROUND 715 AM.
THIS LINE MIGHT CLIP NORTHWEST SUSSEX COUNTY NEW JERSEY AFTER 7 AM.
LAT...LON 4124 7512 4116 7515 4114 7508 4109 7503
4104 7521 4100 7575 4102 7574 4105 7578
4106 7578 4114 7568 4113 7564 4122 7556
4124 7545 4126 7513
TFGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:24 AM EDT | Special Weather Statement | PHI | Mercer, Middlesex, Somerset | 66 min |
| Aug 22, 7:48 AM EDT | Areal Flood Advisory | PHI | Burlington, Mercer | 117 min |
| Aug 22, 8:28 AM EDT | Special Weather Statement | PHI | Middlesex, Somerset | 62 min |
| Aug 22, 8:59 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Somerset | 2 hr |
| Aug 22, 10:10 AM EDT | Flash Flood Warning | PHI | Hunterdon, Morris, Somerset | 5 hr |
| Aug 22, 11:27 AM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 2 hr |
| Aug 22, 12:18 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Somerset | 4 hr |
| Aug 22, 12:37 PM EDT | Areal Flood Advisory | PHI | Mercer, Middlesex, Somerset | 4 hr |
| Aug 22, 1:20 PM EDT | Flash Flood Warning | PHI | Mercer, Middlesex, Somerset | 4 hr |
| Aug 22, 1:28 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Mercer | 4 hr |
| Aug 22, 1:39 PM EDT | Special Weather Statement | PHI | Monmouth | 81 min |
| Aug 22, 1:41 PM EDT | Areal Flood Advisory | PHI | Middlesex, Monmouth | 4 hr |
| Aug 22, 2:06 PM EDT | Areal Flood Advisory | PHI | Burlington, Mercer, Monmouth, Ocean | 4 hr |
| Aug 22, 3:03 PM EDT | Areal Flood Warning | PHI | Hunterdon, Somerset | 8 hr |
| Aug 22, 3:23 PM EDT | Special Weather Statement | PHI | Camden, Gloucester | 97 min |
| Aug 22, 3:46 PM EDT | Special Weather Statement | PHI | Camden, Gloucester | 89 min |
| Aug 22, 3:47 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Salem | 4 hr |
| Aug 22, 4:26 PM EDT | Special Weather Statement | PHI | Atlantic | 94 min |
| Aug 22, 4:42 PM EDT | Special Marine Warning | PHI | 93 min | |
| Aug 22, 5:16 PM EDT | Special Weather Statement | PHI | Warren | 89 min |
| Aug 22, 6:43 PM EDT | Special Weather Statement | PHI | Cape May | 92 min |
| Aug 22, 6:53 PM EDT | Special Marine Warning | PHI | 97 min | |
| Aug 22, 4:33 PM EDT | Special Weather Statement | PHI | Carbon, Lehigh, Northampton | 57 min |
| Aug 22, 12:05 AM EDT | Special Weather Statement | PHI | Sussex | 115 min |
| Aug 22, 1:22 AM EDT | Special Weather Statement | PHI | Sussex | 113 min |
| Aug 22, 8:32 AM EDT | Special Weather Statement | PHI | Sussex | 58 min |
| Aug 22, 5:19 PM EDT | Special Weather Statement | PHI | Kent | 86 min |
| Aug 22, 4:32 PM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's | 88 min |
| Aug 22, 4:34 PM EDT | Special Weather Statement | PHI | Kent | 56 min |
Nearby
Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.